Alert archive / Tennessee / Tornado Warnings in 2023
Tornado Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Feb 16, 2023, 1:19 PM CST for Humphreys County, Tennessee. It was in force for 41 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 16, 2023, 1:19 PM CST (19:19 UTC)
- Expired
- Feb 16, 2023, 2:00 PM CST
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Humphreys County, TN
The radar
The Ft Campbell radar (KHPX), 97 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 1:40 PM CST | HAIL 1 | 5 S Waverly, TN | FACEBOOK PHOTO SHOWED QUARTER SIZE HAIL SOUTH OF WAVERLY. |
| Feb 16, 1:40 PM CST | HAIL 1 | 5 S Waverly, TN | FACEBOOK PHOTO SHOWED QUARTER SIZE HAIL SOUTH OF WAVERLY. |
| Feb 16, 1:40 PM CST | HAIL 1.5 | 6 S Waverly, TN | TWITTER PHOTO SHOWED PING PONG BALL SIZE HAIL NEAR HURRICANE MILLS. |
| Feb 16, 1:40 PM CST | HAIL 1.5 | 6 S Waverly, TN | TWITTER PHOTO SHOWED PING PONG BALL SIZE HAIL NEAR HURRICANE MILLS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 12:00 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 411 m²/s²
- 0-3 km storm-relative helicity
- 528 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
255
WFUS54 KOHX 161919
TOROHX
TNC085-162000-
/O.NEW.KOHX.TO.W.0001.230216T1919Z-230216T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
119 PM CST Thu Feb 16 2023
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Central Humphreys County in Middle Tennessee...
* Until 200 PM CST.
* At 117 PM CST, a severe thunderstorm capable of producing a tornado
was located 8 miles south of New Johnsonville, or 10 miles south of
Camden, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
New Johnsonville around 135 PM CST.
Hurricane Mills around 140 PM CST.
Waverly around 150 PM CST.
This includes Interstate 40 near mile marker 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3618 8772 3595 8759 3595 8761 3593 8763
3586 8794 3590 8793 3594 8793 3594 8800
3595 8801 3597 8802
TIME...MOT...LOC 1917Z 240DEG 34KT 3590 8803
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Whitehead1 follow-up statement
381
WWUS54 KOHX 161939
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
139 PM CST Thu Feb 16 2023
TNC085-162000-
/O.CON.KOHX.TO.W.0001.000000T0000Z-230216T2000Z/
Humphreys TN-
139 PM CST Thu Feb 16 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CST FOR CENTRAL
HUMPHREYS COUNTY...
At 138 PM CST, a severe thunderstorm capable of producing a tornado
was located over Hurricane Mills, or 7 miles south of Waverly, moving
northeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Humphreys County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3595 8759 3595 8761 3593 8763 3592 8786
3602 8790 3615 8770
TIME...MOT...LOC 1938Z 243DEG 33KT 3598 8779
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
WhiteheadWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Feb 16, 12:12 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Feb 16, 12:12 PM CST, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1212 PM CST Thu Feb 16 2023 ...New AVIATION... .UPDATE... Issued at 1056 AM CST Thu Feb 16 2023 Tweaked current hourly temperature, dewpoint, wind speed/wind direction, and sky condition grids blending them with previously forecasted associated hourly gridded late morning through early afternoon hourly values. CONSShort 16/15Z initializing best and depicts most realistically weather pattern evolution through remainder of morning hours as compared to fellow CAMs solutions. Today's latest SPC Convective Outlook as for areal coverage and reasoning has not changed much for mid state region from previous issuance. Current regional temperature trends generally in line with forecasted afternoon highs. Current atmospheric status across our area continues to support previous morning forecast issuance reasoning. Remainder of forecast continues to be on track. Sent out a few minutes ago a refreshed suite of forecast products. && .SHORT TERM... (Today through Friday) Issued at 218 AM CST Thu Feb 16 2023 This is turning out to be a very interesting forecast for February! I might have even forgotten for a bit that it is barely mid February. We had a few strong storms overnight with the warm sector but this has transitioned to a heavy rainfall threat at the moment. 06Z sounding had a surface cape of 62 J/KG but a PW of 1.20 inches. Cancelled Watch #34 for our CWA as convection seems to be elevated and HRRR shows the CAPE really dropping off through 10Z. Fully expect additional watches later this morning and afternoon with the very strong cold front. Severe parameters from the 06Z HRRR is very impressive today especially this afternoon and early evening. It has very high shear and helicity through the day. MUCAPE picks up near the Tennessee River by 15/16Z to 1100+ J/KG and spreading to Nashville Metro by 18/20Z of 1200+ J/KG and then dropping to 500-700 J/KG by 23Z. Timing is very challenging as it seems like the potential for severe weather will be through the day. It might be easier to say when it will end and that will be with the cold front. Making an educated guess...the best timing is just out a head and with the front...or from noon west to 6 pm east. Please stay weather aware as all severe weather types of straight line winds...hail...and tornadoes will be possible. The HRRR supercell composite and Significant Tornado Parameter really highlights several areas across middle TN from 18-00Z. Please stay weather aware and please encourage your social network to do the same. Once the cold front passes it will be on the cold side tomorrow with highs in the upper 30s to middle 40s. && .LONG TERM... (Friday Night through next Thursday) Issued at 218 AM CST Thu Feb 16 2023 One item to note is the mixed precipitation just before sunrise Friday morning is no longer in the grids. Dry weather stays around through the weekend with gradual warming. By Sunday highs will be mid 50s to around 60 with mostly sunny skies. The next rain chances will be on Monday with a couple of impulses and a low/trof over Canada. Rain stays in the extended forecast with thunderstorms returning again Tuesday night(ish). && .AVIATION... (18Z TAFS) Issued at 1212 PM CST Thu Feb 16 2023 CKV/BNA/MQY/CSV...Significant variability in terminal forecasts thru at least 17/01Z per convective line progression W to E across mid state region. Thus expect numerous admendments to terminal forecasts per multiple fluctuations in sustained wind speeds/gusts, vsbys, shwrs &/or tstms, and ceiling heights. On whole, generally VFR ceilings outside of shwrs/tstms. MVFR to IFR ceilings during convection at or in vcnty of terminals thru at least 17/01Z. Sustained sfc winds will slowly veer from initially S/SW to N thru 17/18Z especially after sfc frontal passage across entire mid state region after 17/06Z. Generally sustained wind speeds around 15kts with gusts to around 30kts possible at times. MVFR ceilings expected to continue 17/01Z-17/18Z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 34 43 25 52 / 80 0 0 0 Clarksville 33 42 25 51 / 40 0 0 0 Crossville 31 37 20 49 / 100 10 0 0 Columbia 33 42 22 51 / 80 0 0 0 Cookeville 33 38 23 49 / 100 0 0 0 Jamestown 31 37 22 49 / 100 10 0 0 Lawrenceburg 33 41 22 51 / 90 0 0 0 Murfreesboro 34 41 21 51 / 90 0 0 0 Waverly 31 41 24 50 / 40 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......JB Wright SHORT TERM...12 LONG TERM....12 AVIATION.....JB Wright
Hazardous weather outlook, Feb 16, 12:52 PM CST, 27 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1252 PM CST Thu Feb 16 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-171000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1252 PM CST Thu Feb 16 2023 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...This afternoon and tonight. Strong to severe storms will be possible through early evening hours tonight. Strong to damaging wind gusts will be the primary threat, but isolated tornadoes, large hail, as well as heavy rain leading to flooding will also be possible. The threat of severe weather will come to an end with the passing of a cold front this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. Please relay any information about observed severe weather to the NWS while following all local and state guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds > 50 MPH(Measured) Structural Damage Trees or Power Lines Down 12/JB Wright
In the hours before
Local storm report, Feb 16, 12:02 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1202 PM CST THU FEB 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM FLASH FLOOD DOVER 36.48N 87.84W
02/16/2023 STEWART TN EMERGENCY MNGR
DAYCARE BEING EVACUATED DUE TO FLOODING
APPROACHING BUILDING.
&&
SHAMBURGERLocal storm report, Feb 16, 12:22 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1222 PM CST THU FEB 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM FLASH FLOOD 4 NNE DOVER 36.53N 87.82W
02/16/2023 STEWART TN EMERGENCY MNGR
DAYCARE EVACUATED AT 119 ROBERTSON HILL ROAD
DUE TO FLOODING APPROACHING BUILDING.
1216 PM FLASH FLOOD 6 SW DOVER 36.41N 87.92W
02/16/2023 STEWART TN EMERGENCY MNGR
UPPER STANDING ROCK ROAD CLOSED DUE TO
FLOODING.
&&
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 11:28 PM CST | Special Weather Statement | OHX | Trousdale | 32 min |
| Feb 15, 11:35 PM CST | Special Weather Statement | OHX | Williamson | 25 min |
| Feb 15, 11:57 PM CST | Special Weather Statement | OHX | Wilson | 33 min |
| Feb 16, 12:07 AM CST | Special Weather Statement | OHX | Stewart | 38 min |
| Feb 16, 12:45 AM CST | Special Weather Statement | OHX | Williamson | 30 min |
| Feb 16, 12:49 AM CST | Areal Flood Advisory | OHX | Hickman, Humphreys, Perry | 116 min |
| Feb 16, 6:01 AM CST | Areal Flood Advisory | OHX | Houston, Humphreys, Montgomery, Robertson, Stewart | 4 hr |
| Feb 16, 9:58 AM CST | Areal Flood Advisory | OHX | Montgomery, Stewart | 2 hr |
| Feb 16, 11:54 AM CST | Flash Flood Warning | OHX | Houston, Montgomery, Stewart | 4 hr |
| Feb 16, 1:50 PM CST | Tornado Warning | OHX | Dickson, Humphreys | 25 min |
| Feb 16, 2:59 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 18 min |
| Feb 16, 3:27 PM CST | Areal Flood Advisory | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 2 hr |
| Feb 16, 3:36 PM CST | Areal Flood Advisory | OHX | Bedford, Lewis, Marshall, Maury, Rutherford, Williamson | 114 min |
| Feb 16, 3:39 PM CST | Areal Flood Advisory | OHX | Giles, Lawrence, Marshall, Maury | 3 hr |
| Feb 16, 3:42 PM CST | Tornado Warning | OHX | Giles, Lawrence, Maury | 33 min |
| Feb 16, 4:35 PM CST | Tornado Warning | OHX | Bedford, Marshall | 12 min |
| Feb 16, 4:56 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall | 34 min |
| Feb 16, 5:00 PM CST | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 30 min |
| Feb 16, 5:01 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 44 min |
| Feb 16, 5:18 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 27 min |
| Feb 16, 5:28 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Smith, Wilson | 11 min |
| Feb 16, 5:54 PM CST | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 23 min |
Nearby
Tornado Warnings in Tennessee, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.